MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter telephone number: (b)(6).An attempt has been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that after the lens was implanted into the eye, it was found that the lens optic was damaged.The lens was removed and replaced and incision was enlarged.Vision pre-operative: 0.6.Vision post-operative: 0.02.No further information available.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes returned to manufacturer on: 6/28/2021 section h3.Device evaluated by manufacturer? yes device evaluation: photos submitted by the customer was evaluated.It was observed a lens implanted in patient eye, making it visually impossible to identify through the condition reported.The next photos showed the preloaded device and the product information.Based on the photos provided, it is not possible to confirm the defect reported, since have poor resolution and high magnification.The pcb00 product was returned in its original package.Visual inspection using magnification was performed to the returned sample.The plunger and pushrod was observed in advanced position.Residues of viscoelastic material was observed on cartridge.The cartridge tip was observed deformed.The lens was returned outside the device and cut in two pieces.Loose fibers/particles were observed on lens related the handling of the unit out of a sterile environment.Residues of viscoelastic material and material looks like body fluid was observed on lens.No damaged was observed to the lens pieces.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported could not be verified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no additional complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12038176
Report Number2648035-2021-08025
Device Sequence Number4094165
Product Code HQL
UDI-Device Identifier05050474558328
UDI-Public(01)05050474558328(17)231027
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/27/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/25/2021
Supplement Date Received by Manufacturer07/01/2021
Initial Report FDA Received Date06/22/2021
Supplement Report FDA Received Date07/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1